Alert archive / Florida / Flash Flood Warnings in 2023
Flash Flood Warning 25, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Nov 15, 2023, 9:20 PM EST for Broward County, Florida. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2023, 9:20 PM EST (02:20 UTC)
- Expired
- Nov 16, 2023, 4:02 AM EST
- In force
- 7 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Broward County, FL
The radar
The Miami radar (KAMX), 54 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Key West, FL (KEYW), launched 00:00Z, 2.3 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1361 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted.
999
WGUS52 KMFL 160220
FFWMFL
FLC011-160615-
/O.NEW.KMFL.FF.W.0025.231116T0220Z-231116T0615Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
920 PM EST Wed Nov 15 2023
The National Weather Service in Miami has issued a
* Flash Flood Warning for...
Broward County in southeastern Florida...
* Until 115 AM EST.
* At 920 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas. Drainage will
be difficult in many coastal areas due to high tide.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral
Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Hallandale, Miami Gardens, Lauderhill,
Coconut Creek and Oakland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2597 8030 2596 8030 2596 8036 2633 8029
2632 8006 2597 8010
FLASH FLOOD...RADAR INDICATED
$$
RAG3 follow-up statements
805
WGUS52 KMFL 160338
FFWMFL
FLC011-161100-
/O.EXT.KMFL.FF.W.0025.000000T0000Z-231116T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Miami FL
1038 PM EST Wed Nov 15 2023
The National Weather Service in Miami has extended the
* Flash Flood Warning for...
Broward County in southeastern Florida...
* Until 600 AM EST Thursday.
* At 1038 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral
Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Hallandale, Miami Gardens, Lauderhill,
Coconut Creek and Oakland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2597 8030 2596 8030 2596 8036 2633 8029
2632 8006 2597 8010
FLASH FLOOD...RADAR INDICATED
$$
RAG109
WGUS72 KMFL 160443
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
1143 PM EST Wed Nov 15 2023
FLC011-161100-
/O.CON.KMFL.FF.W.0025.000000T0000Z-231116T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
1143 PM EST Wed Nov 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 6 AM EST THURSDAY FOR
BROWARD COUNTY...
At 1143 PM EST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 6 inches of rain
have fallen. Additional rainfall amounts of 2 to 4 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Coral
Springs, Pompano Beach, Davie, Plantation, Sunrise, Boca Raton,
Deerfield Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Hallandale, Miami Gardens, Lauderhill,
Coconut Creek and Oakland Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 2597 8030 2596 8030 2596 8036 2633 8029
2632 8006 2597 8010
FLASH FLOOD...RADAR INDICATED
$$
RAG078
WGUS72 KMFL 160902
FFSMFL
Flash Flood Statement
National Weather Service Miami FL
402 AM EST Thu Nov 16 2023
FLC011-160912-
/O.CAN.KMFL.FF.W.0025.000000T0000Z-231116T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Broward FL-
402 AM EST Thu Nov 16 2023
...FLASH FLOOD WARNING FOR BROWARD COUNTY HAS BEEN REPLACED WITH A
FLOOD ADVISORY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 100 PM EST Thursday for a
portion of southeast Florida.
LAT...LON 2597 8030 2596 8030 2596 8036 2633 8029
2632 8006 2597 8010
$$
RAGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Nov 15, 7:00 PM EST, 2 hours 20 minutes earlier.
Area forecast discussion, Nov 15, 7:00 PM EST, 2 hours 20 minutes before
Area Forecast Discussion
National Weather Service Miami FL
700 PM EST Wed Nov 15 2023
...New UPDATE, AVIATION...
.UPDATE...
Issued at 630 PM EST Wed Nov 15 2023
Moderate-heavy rainfall is occurring across the southern half of
the area this evening, while a swath of lighter-moderate rainfall
is ongoing over the northern half of the area. This rainfall is
in response to both an mid-lvl wave approaching the area from the
west, and a developing low-lvl frontal wave organizing over
Florida Bay. This low will slowly shift north and east through the
overnight period and the rainfall focus will in turn shift north
and east. Still looks like the best chances for heavy rainfall and
potential flooding will be over Miami-Dade and Broward counties
(potentially extending into southeastern Palm Beach), and the
previous rainfall forecast still looks on track for that
area (i.e. a fairly wide swath of additional 2-4 inches with
localized 6+ inches). The western half of the area will start to
dry out over the next couple of hours as the low moves east and
additional amounts should be under an inch for that area.
Additionally given the developing low and strong high to the north
the gradient will remain tight, with overnight shower activity
helping to mix down momentum from aloft creating a hybrid
convective-synoptic wind event. Consequently the wind advisory
remains in effect through Thursday morning for the eastern half of
the peninsula, and these winds combined with the aforementioned rainfall
will make for rough travel conditions through much of the
overnight period.
&&
.SHORT TERM...
(Rest of today through Thursday)
Issued at 1239 PM EST Wed Nov 15 2023
*Significant Rainfall Possible Today Through Thursday Morning*
Confidence continues to increase for periods of heavy rainfall today
through Thursday across South FL, with the possibility of
significant rainfall amounts falling across portions of the east
coast metro.
At the upper levels, there is a mid-to-upper level trough over the
SE US, and the trough axis is expected to slowly move east over the
next couple of days across the eastern Gulf. At the surface, low
pressure will meander over the NE Gulf over the next couple of days,
while another low is expected to develop along a frontal boundary
off the SE FL coast early on Thursday. Surface high pressure is
situated well off the Mid-Atlantic coast. The tight pressure
gradient across the local area is creating gusty easterly winds, and
those gusty conditions will continue through at least midday
Thursday with gusts to 40mph at times. A Wind Advisory has been
issued for coastal Palm Beach, Broward, and Miami-Dade until 1 PM
Thursday because of this.
Ample moisture is expected to advect into South FL today north of
the frontal boundary, with PWAT values running 2-2.25 inches across
SE FL. Forecast soundings from Miami up through West Palm Beach show
deep moisture throughout much of the column. There is still some
uncertainty regarding timing of heaviest precip along with exact
placement of the highest amounts, which will ultimately be
determined by how fast the low off the SE FL coast develops and
where it develops. For now, it appears that the bulk of the precip
will fall this afternoon through early Thursday morning.
With deep moisture in place, expect high rainfall rates of 1-3
inches per hour in the heaviest convection. There are a couple of
factors that may exacerbate the flooding concerns today and
tomorrow. The first is already saturated soils, especially across
portions of Broward county and southern Palm Beach county where 3-6
inches of rain fell in spots on Tuesday. The second issue is the
ongoing king tides. If any heavy rain falls around periods of high
tide in some of the coastal communities, the water will have trouble
receding. As mentioned earlier, there is still some spread in the
guidance on storm total amounts, and there are numerous factors
which will ultimately determine whether amounts end up on the high
or low end of the spread. Favoring the HREF 24 hour ensemble mean, a
general 3-8 inches through Thursday morning, however any training of
showers/storms over the same areas with the high rainfall rates
expected could easily result in some locations receiving well over
10 inches of rain. The Flood Watch that is in place for Miami- Dade,
coastal Broward, and coastal Palm Beach counties will be in effect
until 10 AM Thursday.
Temperatures the next couple days will be cooler thanks to plenty of
cloud cover and rainfall. High temps will be in the upper 70s to
lower 80s, and low temps tonight will be in the upper 60s to lower
70s.
&&
.LONG TERM...
(Thursday night through next Tuesday)
Issued at 148 PM EST Wed Nov 15 2023
Thursday night-Friday: Conditions gradually improve overnight as
the cold front and low depart our area, ushering in drier air and
more stable conditions. POPs will drop to the 20-30% range, found mainly
over the immediate East Coast and local Atlantic waters. Windy
conditions should also see an improvement as the pressure gradient
weakens, with breezy easterly winds 10-15 kts Thursday evening
becoming westerly at 5-10 kts by Friday morning. As cloud coverage
decreases, high temperatures will begin to creep back into the
mid 80s on Friday afternoon, with lows in the lower 70s along the
East Coast and mid-upper 60s over the interior.
Saturday-Tuesday: An additional, mostly dry front will push
across the Florida peninsula on Saturday. Behind this front,
northwesterly-northerly winds and cooler air set up over the
area, resulting in dry and pleasant conditions for the weekend.
POPs will remain below 15% through much of this period. Highs on
Sat-Tues will remain in the low 80s, while lows could dip to the
upper 50s (over the interior) and low-mid 60s along the East
Coast.
&&
.AVIATION...
(00Z TAFS)
Issued at 630 PM EST Wed Nov 15 2023
Generally IFR (intermixed with periods of MVFR and LIFR)
conditions will prevail in the overnight period. Moderate-heavy
rainfall will be possible at the east coast terminals
(particularly the Broward and MD terminals). Conditions will
improve during the day on Thursday but lingering MVFR cigs and
showers will be possible. E-NE winds gusting to 25-30kts will
prevail through Thursday morning shifting to the N-NE during the
day.
&&
.MARINE...
Issued at 1239 PM EST Wed Nov 15 2023
Hazardous marine conditions are expected through at least Thursday
evening across the local waters. Small Craft Advisory in the
Atlantic waters will be upgraded to a Gale Warning from 21Z today
through 21Z Thursday with wind gusts to 40 kts expected. Seas of 6-
12 ft possible in the Atlantic through Thursday evening. Small craft
advisories are also in effect for the Gulf waters until Thursday
morning, with easterly winds gusting to around 25 kts and seas 3-5
ft. A Small Craft Advisory remains in effect for Biscayne Bay until
Thursday afternoon, with wind gusts up to 30 kts possible.
&&
.BEACHES...
Issued at 1239 PM EST Wed Nov 15 2023
Dangerous surf conditions are expected through Thursday for the
Atlantic beaches with 6-10 ft waves expected in the surf zone. A
high risk of rip currents remains in effect through Friday morning
for all Atlantic beaches as gusty onshore flow continues.
Minor coastal flooding is expected during periods of high tide
through at least the end of the week due to the current new moon
cycle.
&&
.PRELIMINARY POINT TEMPS/POPS...
Miami 72 80 72 84 / 100 50 30 20
West Kendall 70 82 68 84 / 100 50 30 20
Opa-Locka 71 82 70 84 / 100 50 30 20
Homestead 72 82 70 84 / 100 50 30 20
Fort Lauderdale 71 80 71 83 / 100 60 40 20
N Ft Lauderdale 72 80 72 84 / 100 60 40 20
Pembroke Pines 70 81 70 84 / 100 60 30 20
West Palm Beach 70 80 71 83 / 100 60 40 20
Boca Raton 71 81 71 84 / 100 60 40 20
Naples 70 82 70 84 / 100 20 10 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 1 PM EST Thursday for FLZ067-068-071>074-168-
172>174.
Flood Watch through Thursday morning for FLZ068-072>074-168-
172>174.
High Rip Current Risk through Friday morning for FLZ168-172-173.
High Surf Advisory until 7 PM EST Thursday for FLZ168-172-173.
AM...Small Craft Advisory until 7 AM EST Thursday for AMZ610.
Small Craft Advisory until 4 PM EST Thursday for AMZ630.
Gale Warning until 4 PM EST Thursday for AMZ650-651-670-671.
GM...Small Craft Advisory until 7 AM EST Thursday for GMZ656-657-676.
&&
SHORT TERM...CMF/Redman
LONG TERM....ATV
AVIATION...CarrHazardous weather outlook, Nov 15, 8:38 PM EST, 42 minutes before
Hazardous Weather Outlook National Weather Service Miami FL 838 PM EST Wed Nov 15 2023 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 170145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach County-Metro Palm Beach County- Coastal Collier County-Inland Collier County-Inland Broward County- Metro Broward County-Inland Miami-Dade County- Metropolitan Miami Dade-Mainland Monroe-Coastal Palm Beach County- Coastal Broward County-Coastal Miami Dade County-Far South Miami- Dade County- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 838 PM EST Wed Nov 15 2023 ...Flood Watch in Effect Through Thursday AM... ...Hazardous Marine and Surf Conditions for Atlantic Waters... ...Wind Advisory SE Florida... This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Florida, southern Florida, southwest Florida and Gulf of Mexico. .DAY ONE...Tonight. Excessive Rainfall: Periods of heavy rainfall are expected to continue over the east coast through SE Florida. Repeated heavy rainfall over already saturated soils may result in flooding, especially in urban and poor drainage locations. Rip Currents/Beach: There is a high risk of rip currents for all Atlantic Coast Beaches. Dangerous surf conditions will be present with 6-10 ft waves possible in the surf zone. Marine: Hazardous winds and seas are expected to continue through Thursday especially over the Atlantic waters where a Gale Warning is in effect starting this afternoon. Wind: Breezy easterly winds will continue through Thursday morning, with gusts up to 40 mph possible over the east coast metro. Coastal Flooding: Minor coastal flooding is expected during periods of high tide. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Periods of heavy rain will continue into early Thursday, which may lead to localized flooding. A high risk of rip currents will continue through the rest of the week along all Atlantic Coast beaches. Minor coastal flooding may be possible along vulnerable east coast locations during high tide cycles through the end of the week and possibly into the weekend. Hazardous marine conditions are expected through at least Thursday night in the Atlantic waters. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report high wind, hail, and flooding to the National Weather Service forecast office in Miami.
In the hours before
Special weather statement, Nov 15, 3:31 PM EST, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Miami FL
331 PM EST Wed Nov 15 2023
FLZ071-072-152100-
Inland Broward County FL-Metro Broward County FL-
331 PM EST Wed Nov 15 2023
...A gusty shower will impact portions of southern Broward County
through 400 PM EST...
At 331 PM EST, National Weather Service meteorologists were tracking
a gusty shower capable of producing a funnel cloud over Chambers
Estates, or near Hollywood, moving northwest at 5 mph.
HAZARD...Funnel clouds.
SOURCE...Radar indicated.
IMPACT...Funnel clouds occasionally touch down and produce tornadoes
or waterspouts.
Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Davie, Plantation,
Sunrise, Weston, Cooper City, Sawgrass Mills Mall, Nova Southeastern
University, Royal Palm Ranches, Melrose Park, Chula Vista, Sunshine
Acres, Intersection I-75 And Griffin Road, Chambers Estates, Pine
Island Ridge, Broadview Park, Markham Park, and Riverland Village.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
&&
LAT...LON 2611 8018 2600 8021 2606 8045 2622 8043
TIME...MOT...LOC 2031Z 112DEG 5KT 2607 8022
FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
HadiSpecial weather statement, Nov 15, 7:18 PM EST, 2 hours 2 minutes before
Special Weather Statement National Weather Service Miami FL 718 PM EST Wed Nov 15 2023 FLZ063-066-069-070-160300- Glades-Hendry-Coastal Collier County-Inland Collier County- Including the cities of Muse, Ortona, Palmdale, Lakeport, Moore Haven, Brighton Seminole, Buckhead Ridge, Felda, Hendry Correctional, Clewiston, Bonita Shores, East Naples, Naples, Marco Island, Marco Island Airport, Royal Palm Hammock, North Naples, Golden Gate, North Blocks Golde, Orange Tree, Bunker Hill, Immokalee, Miles City, and Sunniland 718 PM EST Wed Nov 15 2023 ...STRONG WIND GUSTS WILL IMPACT COLLIER, HENDRY, AND GLADES COUNTIES THROUGH 10 PM EST... Strong gusty winds are occuring on the back edge of the rain area across Collier, Hendry, and Glades Counties. As the edge of the rain pushes eastward, additional gusts to 50 mph are possible. Gusty winds could knock down tree limbs and power lines, and blow around unsecured objects.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 7:29 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Nov 15, 7:48 PM EST | Flash Flood Warning | MFL | Miami-Dade | 117 min |
| Nov 15, 9:05 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 9 hr |
| Nov 15, 9:15 PM EST | Flash Flood Warning | MFL | Miami-Dade | 7 hr |
| Nov 16, 3:25 AM EST | High Wind Warning | MFL | Broward, Miami-Dade, Palm Beach | 5 hr |
| Nov 16, 3:52 AM EST | Storm Warning | MFL | 5 hr | |
| Nov 16, 4:02 AM EST | Areal Flood Advisory | MFL | Broward | 118 min |
| Nov 16, 4:04 AM EST | Areal Flood Advisory | MFL | Miami-Dade | 116 min |
| Nov 16, 4:37 AM EST | Special Marine Warning | MFL | 68 min | |
| Nov 16, 8:41 AM EST | Gale Warning | MFL | 10 hr | |
| Nov 16, 8:55 AM EST | Coastal Flood Advisory | MFL | Broward, Miami-Dade, Palm Beach | 28 hr |
| Nov 16, 12:00 PM EST | Small Craft Advisory | MFL | 31 hr |
Nearby
Flash Flood Warnings in Florida, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.